Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 1, 2005, 6:54 PM EDT for Otsego County, New York. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2005, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 1, 2005, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Otsego County, NY
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:05 PM EDT | TSTM WND DMG | Jordanville, NY | TREES AND LIMBS DOWN. |
| Aug 1, 7:05 PM EDT | TSTM WND DMG | Richfield Springs, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 012254 SVRBGM NYC077-020015- /O.NEW.KBGM.SV.W.0113.050801T2254Z-050802T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 654 PM EDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OTSEGO COUNTY IN CENTRAL NEW YORK * UNTIL 815 PM EDT * AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF RICHFIELD SPRINGS...OR ABOUT 15 MILES SOUTHEAST OF UTICA...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD AT 705 PM EDT BOWERSTOWN AND COOPERSTOWN AT 715 PM EDT MIDDLEFIELD AT 720 PM EDT ELK CREEK AT 725 PM EDT WORCESTER AND SCHENEVUS AT 730 PM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4305 7504 4296 7519 4246 7479 4260 7461 $$ VAN AUSDALL
1 follow-up statement
000 WWUS51 KBGM 012330 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 729 PM EDT MON AUG 1 2005 NYC077-012339- /O.CAN.KBGM.SV.W.0113.000000T0000Z-050802T0015Z/ OTSEGO NY- 729 PM EDT MON AUG 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTSEGO COUNTY IS CANCELLED... THE THUNDERSTORM OVER NORTHEASTERN OTSEGO COUNTY HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR CENTRAL NEW YORK. LAT...LON 4305 7504 4296 7519 4246 7479 4260 7461 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:40 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 1, 3:40 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 340 PM EDT MON AUG 1 2005 .SHORT TERM (TONIGHT THRU WED)... SCT TSRA/SHRA WILL WORK S AND E AND CLIP THE NRN AND ERN PARTS OF THE BGM CWA LATE THIS AFTRN AND EVE. A SHRT WAVE DROPPING SE FROM ONT WAS FIRING CELLS INTO NRN NY FROM ONT. THE WAVE WAS INCREASING THE WIND SHEAR AND GIVEN THE MID-UPR 60S DWPTS AND TEMPS WELL INTO THE 80S...THE LOWEST 100 MB MEAN CAPES WERE RUNNING WELL OVR 1000 J/KG. WITH MODEST AMNTS OF 0-6 KM SHEAR LOOKS LIKE A FEW SVR CELLS PSBL...ESP ERN CWA. AS THIS WAVE DROPS S AND E ACRS NY IT CUD TRIGGER A FEW SHRA OR TSRA ACRS THE REST OF THE CWA UNTIL JUST AFTR SUNSET. WILL HV SCT SHRA/TSRA IN THE NRN/WRN CWA AND JUST A CHC FOR SHWRS/TSRA REST OF CWA BEFORE MIDNIGHT. FOR TUE...NW FLO CONTS ALOFT WITH SIMILAR INSTABILITY AS TODAY. WILL HV LO CHC FOR A SHRA OR TSRA ALL CWA. FOR WED...CAPPING INV...RIDGING AND LOWER INSTABILITY PRESENT...THEREFORE WILL KEEP MENTION OF PRECIP OUT FOR WED. - NICOSIA && .LONG TERM (WED NIGHT - MONDAY)... ON WRN EDGE OF UL TROF IN NW ATLANTIC SO NW FLOW ALOFT AND NEAR NORMAL TEMPERATURES THROUGH THE FIRST HALF OF EXTENDED. WEAK FORCING COULD SET OFF SOME SHOWERS BUT LEFT OUT AS SURFACE HIGH BUILDS IN WEDNESDAY NGT THEN THU PULLS OFF THE EAST COAST AND RIDGING ALOFT. WITH SW FLOW THU INTO FRI HUMIDITY AND A TAD MORE HEAT WILL RETURN AHEAD OF SECOND COLD FRONT FRI NIGHT. THIS FRONT HAS MORE PUSH WITH A WEAK UL TROF...JET AND SHORT WAVE. QUESTION IS ABOUT TIMING WITH A FEW MODELS INCLUDING DGEX A FEW HOURS FASTER. THIS WOULD MEAN MORE CLOUDS AND LESS HEATING. AS HAS BEEN THE CASE LATELY FRONT EXPECTED TO MAKE GOOD PROGRESS OUT OF ONTARIO AND THROUGH NY THEN STALLS IN PA. LINGERING CHANCES OF PRECIP INTO SAT NGT BEFORE CANADIAN HIGH PRESSURE BUILDS IN SUNDAY. FOLLOWED HPC GUIDANCE CLOSELY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Aug 1, 10:56 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1056 AM EDT MON AUG 1 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-021500- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 1056 AM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY AND MID AFTERNOON HOURS AND LAST INTO THE EVENING ACROSS THE FINGER LAKES AND WESTERN MOHAWK VALLEY. THESE STORMS WILL TRACK SOUTH AND EAST THROUGH THE SOUTHERN TIER INTO THE CATSKILLS BY EVENING. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. THE THUNDERSTORMS WILL DISSIPATE BY LATE EVENING IN MOST AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED IN UPSTATE NEW YORK THIS AFTERNOON OR EVENING. PAZ038>040-043-044-047-048-072-021500- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1056 AM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. ALTHOUGH ALL THUNDERSTORMS HAVE DANGEROUS LIGHTNING...ONLY AN ISOLATED STORM OR TWO COULD APPROACH SEVERE LEVELS WITH DAMAGING WINDS...ESPECIALLY OVER THE POCONOS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION COULD BE NEEDED IN A FEW COUNTIES THIS AFTERNOON OR EVENING. NICOSIA
In the hours before
Local storm report, Aug 1, 6:01 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
601 PM EDT MON AUG 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LEE 43.28N 75.58W
08/01/2005 ONEIDA NY COUNTY OFFICIAL
TREES DOWN IN THE TOWN OF LEE.
&&
MJCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 63 min |
| Aug 1, 5:54 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.